EconPapers    
Economics at your fingertips  
 

Abstract Convexity and the Monge-Kantorovich Duality

Vladimir Levin

A chapter in Generalized Convexity and Related Topics, 2007, pp 33-72 from Springer

Abstract: Summary In the present survey, we reveal links between abstract convex analysis and two variants of the Monge-Kantorovich problem (MKP), with given marginals and with a given marginal difference. It includes: (1) the equivalence of the validity of duality theorems for MKP and appropriate abstract convexity of the corresponding cost functions; (2) a characterization of a (maximal) abstract cyclic monotone map F: X → L ⊂ IRX in terms connected with the constraint set $$ Q_0 (\varphi ): = \{ u \in \mathbb{R}^z :u(z_1 ) - u(z_2 ) \leqslant \varphi (z_1 ,z_2 ){\text{ }}\forall z_1 ,z_1 \in Z = dom{\text{ }}F\} $$ of a particular dual MKP with a given marginal difference and in terms of L-subdifferentials of L-convex functions; (3) optimality criteria for MKP (and Monge problems) in terms of abstract cyclic monotonicity and non-emptiness of the constraint set Q 0(ϕ), where ϕ is a special cost function on X × X determined by the original cost function c on X × Y. The Monge-Kantorovich duality is applied then to several problems of mathematical economics relating to utility theory, demand analysis, generalized dynamics optimization models, and economics of corruption, as well as to a best approximation problem.

Keywords: H-convex function; infinite linear programs; duality relations; Monge-Kantorovich problems (MKP) with given marginals; MKP with a given marginal difference; abstract cyclic monotonicity; Monge problem; utility theory; demand analysis; dynamics models; economics of corruption; approximation theory (search for similar items in EconPapers)
Date: 2007
References: Add references at CitEc
Citations:

There are no downloads for this item, see the EconPapers FAQ for hints about obtaining it.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:spr:lnechp:978-3-540-37007-9_2

Ordering information: This item can be ordered from
http://www.springer.com/9783540370079

DOI: 10.1007/978-3-540-37007-9_2

Access Statistics for this chapter

More chapters in Lecture Notes in Economics and Mathematical Systems from Springer
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().

 
Page updated 2025-04-01
Handle: RePEc:spr:lnechp:978-3-540-37007-9_2